MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71338665
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994)
Date of Event 09/19/2016
Type of Reportable Event Serious Injury
Event or Problem Description
''us legal mdl'': it was reported that, after 3 moths of a revision surgery performed on (b)(6) 2016 (covered under (b)(4)), the patient experienced pain.Clinical exams revealed right hip heterotopic ossification.Hip aspiration test was performed and came negative for infection.The event was treated with injections, anti-inflammatory treatment, and physical therapy.The patient outcome is stable.No other complications were reported.
 
Additional Manufacturer Narrative
A2, a3: patient information available.G3, h2,h3 and h6: given the nature of the allegation, the device, used in treatment, was not returned for evaluation.A relationship, if any, between the device and the reported incidents could not be corroborated.The clinical / medical investigation concluded that, the post revision pain is associated with her heterotopic ossification.The root cause for the heterotopic ossification cannot be concluded but some patients can be genetically predisposed it is a known complication of joint surgeries and is related to the procedure and not the device.It is noted patient was doing well, with no complaints of right hip pain.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness or patient reaction.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 MULTI HOLE ACETABULAR SHELL 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11940872
Report Number1020279-2021-05003
Device Sequence Number4268380
Product Code MBL
UDI-Device Identifier00885556021491
UDI-Public00885556021491
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092386
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model Number71338665
Device Catalogue Number71338665
Device Lot Number14MM00605
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR